Band reduction algorithms revisited

Authors
Citation
L. Kaufman, Band reduction algorithms revisited, ACM T MATH, 26(4), 2000, pp. 551-567
Citations number
9
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Computer Science & Engineering
Journal title
ACM TRANSACTIONS ON MATHEMATICAL SOFTWARE
ISSN journal
0098-3500 → ACNP
Volume
26
Issue
4
Year of publication
2000
Pages
551 - 567
Database
ISI
SICI code
0098-3500(200012)26:4<551:BRAR>2.0.ZU;2-B
Abstract
In this paper we explain some of the changes that have been incorporated in the latest version of the LAPACK subroutine for reducing a symmetric bande d matrix to tridiagonal form. These modifications improve the performance f or larger-bandwidth problems and reduce the number of operations when accum ulating the transformations onto the identity matrix, by taking advantage o f the structure of the initial matrix. We show that similar modifications c an be made to the LAPACK subroutines for reducing a symmetric positive defi nite generalized eigenvalue problem to a standard symmetric banded eigenval ue problem and for reducing a general banded matrix to bidiagonal form to f acilitate the computation of the singular values of the matrix.